Burning Sensation


#1

Hello

I am new to the forum and was diagnosed with PD in the summer at the age of 46. I have been taking Levadopa since then and recently changed the timings with the advice of my nurse. Ever since, I wake up with burning pain in my ankles and shins like bad sunburn. This spreads to my thighs, when I am sitting down at my desk at work. I did have the burning sensation periodically beforehand.

I wondered if anyone else with PD had experienced this symptom? I will see my Neurologist in a month and can hopefully get to the bottom of it. This symptom is starting to become more disruptive that my PD symptoms.

Many thanks


#2

Hi buddie42,

Welcome to the forum. I'm sorry to hear about the problems you're having with your medication. You might find it helpful to talk to one of our Helpline advisers? The Helpline team includes specialist Parkinson's nurses who can give advice on medication and symptoms. You can call free on 0808 800 0303 from Monday-Friday 9am-7pm and on Saturday 10am-2pm.

Best wishes,

Joanne 


#3

Hi Joanne

Many thanks. I've been doing some research and think it may be restless leg syndrome, which can be made worse by levadopa. Hoping to get a resolution soon

 


#4

Hi Buddie42

I get this burning pain occasionally but mine is a more general feeing all over the body rather than a localised pain in your case. I have read that it is a sympton of PD, just one of the many things we have to cope with.

Take care

Scooby

 


#5

I get it too - it feels (to me, anyway) like a low level lactose acid burn (the burn you get from exercising one set of muscles).


#6

Thanks for the helpful comments. I'm hoping a change of medication might help, it is driving be crazy